Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 22, 2012Dawson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 22, 2012, 4:05 PM EDT for Dawson County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 4:05 PM EDT (20:05 UTC)
Expired
Jun 22, 2012, 4:45 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA

County Dawson County, GA

The radar

The Atlanta radar (KFFC), 131 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WWUS82 KFFC 222005
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUN 22 2012

GAZ014-015-222045-
405 PM EDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 445 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NIMBLEWILL...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND DAWSON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE NIMBLEWILL...JUNO...MCKEE...LUMPKIN...AURARIA...WAR
HILL PARK...SILVER CITY...DOUGHERTY AND DAWSONVILLE.

&&

LAT...LON 3463 8413 3446 8390 3447 8393 3446 8392
      3442 8398 3441 8397 3439 8398 3435 8398
      3434 8396 3433 8421 3455 8427
TIME...MOT...LOC 2005Z 315DEG 12KT 3454 8420

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:45 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 22, 2:45 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT FRI JUN 22 2012

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WEAK COLD FRONT BECOMING STATIONARY WITH A SURFACE TROUGH ACROSS N
GA. THIS WILL CAUSE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
INTO THE EVENING ACROSS N GA TONIGHT AIDED BY A WEAK SHORT WAVE.
SOME REMNANT TROUGH/STATIONARY FRONT LOOKS TO HANG AROUND NORTH
GEORGIA SATURDAY/SATURDAY NIGHT WITH AGAIN POTENTIAL FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS IN THE LATER AFTERNOON AND
EVENING. BEST LOCATION LOOKS TO BE OVER PARTS OF NORTH AND EAST
GEORGIA. AN UPPER RIDGE NOSES OVER THE AREA FROM THE WEST ON
SATURDAY THAT WILL INHIBIT CONVECTION...AT LEAST UNTIL THE HEATING
OF THE DAY IS REALIZED. STILL PLENTY OF MLCAPE FORECAST. HAVE LEANED
HARD ON THE NAM MOS POPS AS THE GFS HAS NO POPS FOR SATURDAY AND
WITH A BOUNDARY IN THE AREA...THIS SEEMS UNDERDONE.

FORECAST LOW TEMPERATURES RUNNING AROUND NORMAL TONIGHT AND
SATURDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 2-4 DEGREES ABOVE
NORMAL ON SATURDAY. MODELS SEEM TO BE RUNNING TOO WARM FOR HIGHS AND
HAVE GONE ON THE COOL SIDE OF MOS.

OVERALL CONFIDENCE IS MEDIUM.

BDL

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES TO THE LONG TERM. GFS AND ECMWF ARE STILL
DIFFERENT ON THE TRACK OF THE TROPICAL SYSTEM WITH THE GFS TAKING IT
INTO FLORIDA AND THE ECMWF BRINGING IT TO THE WESTERN GULF. WITH
EITHER TRACK...IT STILL APPEARS THERE WOULD BE LITTLE IMPACT ON THE
CWA AT THIS TIME.

11

LONG TERM /SUNDAY THROUGH THURSDAY/...
/ISSUED AT 322 AM EDT FRI JUN 22 2012/
MEDIUM RANGE MODELS SIMILAR THROUGH THE EXTENDED FORECAST PERIOD
KEEPING THE FORECAST AREA GENERALLY UNDER THE EASTERN PERIPHERY
OF THE UPPER RIDGE...ALTHOUGH GFS AND ECMWF CONTINUE TO HAVE
NOTICEABLE DIFFERENCES CONCERNING THE TROPICAL SYSTEM IN THE GULF OF
MEXICO. HOWEVER BOTH SCENARIOS RESULT IN LITTLE IMPACT ON NORTH OR
CENTRAL GEORGIA FROM THE GULF SYSTEM AT THIS TIME. UPPER RIDGE IS
NEVER SO DOMINANT THROUGH THE PERIOD TO RULE OUT ISOLATED...MAINLY
DIURNAL...CONVECTION ACROSS THE REGION. I HAVE ADJUSTED POPS TO
REFLECT THIS...BUT KEEP NUMBERS CONFINED TO THE SLIGHT CHANCE RANGE
THROUGH THE PERIOD. TEMPERATURES WILL REMAIN WARM THROUGH THE PERIOD
AS WELL. 20

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED INTO TONIGHT. CONCERN FOR THUNDERSTORMS
DEVELOPING OVER N GA AND POSSIBLY AFFECTING THE ATL AND AHN TAF
AREAS. CONFIDENCE FOR THUNDERSTORMS IS LOW. SURFACE WINDS MAINLY
LIGHT AND VARIABLE EXCEPT GENERALLY SE FOR MCN/CSG...BECOMING
MAINLY CALM TONIGHT. BDL

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE FOR VFR CONDITIONS AND WIND SPEEDS.
LOW CONFIDENCE FOR WIND DIRECTION AND IMPACTS FROM POSSIBLE
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  93  69  94 /  20  30  30  20
ATLANTA         71  92  72  90 /  20  30  30  20
BLAIRSVILLE     64  86  65  87 /  40  30  20  20
CARTERSVILLE    66  92  68  94 /  30  20  20  20
COLUMBUS        71  94  72  93 /   5  10  10  20
GAINESVILLE     70  90  70  91 /  30  30  30  20
MACON           67  95  70  93 /   5  10  10  20
ROME            68  93  68  93 /  30  10   5  20
PEACHTREE CITY  65  92  68  92 /  20  20  20  20
VIDALIA         72  93  73  90 /   5  10  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....11/20
AVIATION...BDL
Hazardous weather outlook, Jun 22, 4:32 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 AM EDT FRI JUN 22 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
432 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
NORTH GEORGIA.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY IS EXPECTED TO SINK INTO NORTH GEORGIA
TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING
AND VERY HEAVY RAIN. GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY THE
STRONGER STORMS.

.DISCUSSION...
WITH THE UPPER RIDGE RETREATED WEST OF THE STATE...A WEAK FRONTAL
BOUNDARY WILL SINK INTO NORTH GEORGIA. LITTLE UPPER SUPPORT IS
EXPECTED FOR THUNDERSTORM DEVELOPMENT...HOWEVER WEAK LOW LEVEL
FORCING ASSOCIATED WITH THE SURFACE BOUNDARY AND STRONG SURFACE
HEATING WILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS BY THIS
AFTERNOON INTO THE EVENING ACROSS NORTH GEORGIA. A FEW STRONG STORMS
ARE POSSIBLE WITH CAPE EXPECTED TO REACH BETWEEN 1000 AND 2000...
HOWEVER THE CHANCES FOR SEVERE THUNDERSTORMS APPEAR LIMITED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE
AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 22, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUN 22 2012

GAZ014-015-222045-
405 PM EDT FRI JUN 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN AND DAWSON COUNTIES UNTIL 445 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NIMBLEWILL...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS LUMPKIN
AND DAWSON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE NIMBLEWILL...JUNO...MCKEE...LUMPKIN...AURARIA...WAR
HILL PARK...SILVER CITY...DOUGHERTY AND DAWSONVILLE.

&&

LAT...LON 3463 8413 3446 8390 3447 8393 3446 8392
      3442 8398 3441 8397 3439 8398 3435 8398
      3434 8396 3433 8421 3455 8427
TIME...MOT...LOC 2005Z 315DEG 12KT 3454 8420

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:26 AM EDTSpecial Weather StatementFFCMurray49 min
Jun 22, 1:15 AM EDTSpecial Weather StatementFFCMurray60 min
Jun 22, 5:50 PM EDTSpecial Weather StatementFFCTowns40 min
Jun 22, 6:28 PM EDTSpecial Weather StatementFFCWhite47 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.